Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Nashville, TN

July 7, 2015Dickson County, Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2015, 5:33 PM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2015, 5:33 PM CDT (22:33 UTC)
Expired
Jul 7, 2015, 6:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickson County, TN, Houston County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WUUS54 KOHX 072233
SVROHX
TNC043-083-085-072300-
/O.NEW.KOHX.SV.W.0113.150707T2233Z-150707T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 600 PM CDT

* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAVERLY...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MCEWEN AROUND 550 PM CDT.
  DICKSON AROUND 600 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SLAYDEN
AND VANLEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3610 8794 3611 8794 3612 8792 3617 8792
      3618 8793 3621 8794 3622 8795 3632 8745
      3605 8740 3604 8795 3608 8796
TIME...MOT...LOC 2233Z 263DEG 41KT 3614 8787 

HAIL...<.75IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:03 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 7, 4:03 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT TUE JUL 7 2015

.DISCUSSION...
WILL BREAK OUT A LATE AFTERNOON ZONE GROUPING TO DEAL WITH
SHWRS/TSTMS MOVING INTO MID STATE. OTHERWISE...WENT CLOSE
TO REASONING OF MORNING SUITE OF FORECAST PRODUCTS AND
FORECAST REASONING KEEPING SHWRS AND TSTMS IN THE FORECAST FOR
TONIGHT THRU THU NIGHT WITH MAINLY ISO SHWRS/TSTMS EXPECTED
AND NEAR SEASONAL TEMPS. LOOK FOR UPPER LEVEL RIDGING INFLUENCES
TO BUILD INTO THE REGION LATER IN THE WORK WEEK...OVER THIS
WEEKEND...AND INTO THE FIRST PART OF NEXT WEEK...ALLOWING FOR
A DRYING BUT WARMING TREND.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  90  73  91 /  40  30  10  20
CLARKSVILLE    72  87  72  87 /  60  40  20  20
CROSSVILLE     70  84  70  86 /  40  30  10  10
COLUMBIA       72  91  72  92 /  40  20  10  10
LAWRENCEBURG   72  90  71  92 /  20  20  10  10
WAVERLY        72  89  72  89 /  60  30  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 7, 5:50 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
550 AM CDT TUE JUL 7 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-081030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
550 AM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 7, 3:36 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT TUE JUL 7 2015

TNZ005-023-024-072115-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
336 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN HUMPHREYS
AND SOUTHERN STEWART COUNTIES UNTIL 415 PM CDT...

AT 335 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF SPRINGVILLE...OR 9 MILES SOUTHEAST OF PARIS
LANDING STATE PARK...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY...HOUSTON COUNTY
AIRPORT AND INDIAN MOUND.

LAT...LON 3657 8763 3619 8756 3617 8792 3622 8795
      3625 8795 3626 8794 3631 8796 3635 8798
      3638 8801
TIME...MOT...LOC 2035Z 252DEG 28KT 3631 8801

SHAMBURGER
Special weather statement, Jul 7, 4:51 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 PM CDT TUE JUL 7 2015

TNZ007-026-027-072230-
DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
451 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEATHAM...SOUTHERN
ROBERTSON AND NORTHERN DAVIDSON COUNTIES UNTIL 530 PM CDT...

AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COOPERTOWN...OR 7 MILES NORTH OF ASHLAND CITY...MOVING EAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ASHLAND CITY...HENDERSONVILLE...GOODLETTSVILLE...WHITE
HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...RIDGETOP...CROSS
PLAINS...JOELTON...NASHVILLE-DAVIDSON (BALANCE) AND PLEASANT VIEW.

LAT...LON 3647 8665 3643 8669 3641 8669 3642 8675
      3641 8675 3638 8673 3634 8672 3629 8664
      3627 8664 3629 8717 3631 8717 3641 8718
      3643 8717 3642 8716 3642 8715 3644 8715
      3646 8712 3647 8713 3654 8666
TIME...MOT...LOC 2150Z 264DEG 31KT 3638 8708

27
Special weather statement, Jul 7, 5:18 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT TUE JUL 7 2015

TNZ008-028-072245-
SUMNER TN-WILSON TN-
518 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMNER AND NORTHWESTERN
WILSON COUNTIES UNTIL 545 PM CDT...

AT 518 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOODLETTSVILLE...OR 12 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...
GOODLETTSVILLE...WHITE HOUSE...MILLERSVILLE...WALNUT GROVE...BLEDSOE
CREEK STATE PARK...COTTONTOWN AND BETHPAGE.

LAT...LON 3651 8626 3645 8626 3636 8627 3630 8627
      3630 8625 3624 8625 3627 8664 3629 8664
      3630 8667 3632 8668 3632 8670 3634 8672
      3642 8675 3641 8669 3643 8669 3648 8665
TIME...MOT...LOC 2218Z 266DEG 37KT 3636 8674

27
Local storm report, Jul 7, 5:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     13 S CLARKSVILLE        36.37N  87.35W
07/07/2015                   MONTGOMERY         TN   FACEBOOK

            TREES DOWN ON RYES CHAPEL ROAD IN SOUTHERN MONTGOMERY
            COUNTY

&&

EVENT NUMBER OHX1500642

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:36 PM CDTSpecial Weather StatementOHXHouston, Stewart39 min
Jul 7, 4:51 PM CDTSpecial Weather StatementOHXRobertson39 min
Jul 7, 5:18 PM CDTSpecial Weather StatementOHXSumner27 min
Jul 7, 5:31 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson29 min
Jul 7, 5:45 PM CDTSpecial Weather StatementOHXSumner30 min
Jul 7, 5:55 PM CDTSevere Thunderstorm WarningOHXDickson35 min
Jul 7, 5:57 PM CDTSpecial Weather StatementOHXWilliamson33 min
Jul 7, 5:59 PM CDTSpecial Weather StatementOHXMacon, Trousdale31 min
Jul 7, 6:25 PM CDTSpecial Weather StatementOHXDavidson35 min
Jul 7, 6:27 PM CDTSpecial Weather StatementOHXTrousdale33 min
Jul 7, 6:29 PM CDTSpecial Weather StatementOHXCheatham, Davidson31 min
Jul 7, 6:30 PM CDTSpecial Weather StatementOHXClay30 min
Jul 7, 6:54 PM CDTSpecial Weather StatementOHXWilson36 min
Jul 7, 6:55 PM CDTSpecial Weather StatementOHXRutherford50 min
Jul 7, 6:58 PM CDTSpecial Weather StatementOHXSmith, Trousdale32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.